Vol. 10, No. 4, 2017

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 1871–2245
Issue 5, 1501–1870
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author index
To appear
Other MSP journals
The Fuglede conjecture holds in $\mathbb{Z}_p\times \mathbb{Z}_p$

Alex Iosevich, Azita Mayeli and Jonathan Pakianathan

Vol. 10 (2017), No. 4, 757–764

In this paper we study subsets E of pd such that any function f : E can be written as a linear combination of characters orthogonal with respect to E. We shall refer to such sets as spectral. In this context, we prove the Fuglede conjecture in p2, which says in this context that E p2 is spectral if and only if E tiles p2 by translation. Arithmetic properties of the finite field Fourier transform, elementary Galois theory and combinatorial geometric properties of direction sets play the key role in the proof. The proof relies to a significant extent on the analysis of direction sets of Iosevich et al. (Integers 11 (2011), art. id. A39) and the tiling results of Haessig et al. (2011).

exponential bases, Erdős problems, Fuglede conjecture
Mathematical Subject Classification 2010
Primary: 05A18, 11P99, 41A10, 42B05, 52C20
Received: 3 December 2015
Revised: 15 December 2015
Accepted: 11 March 2016
Published: 9 May 2017
Alex Iosevich
Department of Mathematics
University of Rochester
Rochester, NY 14627
United States
Azita Mayeli
Department of Mathematics and Computer Science
Queensborough Community College
222-05 56th Ave.
Bayside, NY 11364
United States
Jonathan Pakianathan
Department of Mathematics
University of Rochester
Rochester, NY 14627
United States